Alert archive / Ohio / River Flood Warnings in 2015

River Flood Warning 62, NWS Cleveland, OH

July 1, 2015Lake County, Ohio

NWS Cleveland, OH issued this river flood warning at Jul 1, 2015, 6:03 AM EDT for Lake County, Ohio. It was in force for 7 days.

The area

The outline as issued.

The facts

Issued
Jul 1, 2015, 6:03 AM EDT (10:03 UTC)
Expired
Jul 8, 2015, 6:03 AM EDT
In force
7 days
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Flood severity
Minor

County Lake County, OH

The radar

The Cleveland radar (KCLE), 67 km from the middle of the area, began a volume at 10:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Grand River at Painesville (PNVO1).

Action stage
8 ft
Minor stage
12.5 ft
Moderate stage
15 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04212100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

063 
WGUS41 KCLE 011003
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
603 AM EDT WED JUL 1 2015

...The National Weather Service in Cleveland has issued a flood 
warning for the following rivers in Ohio...

  Grand River At Painesville


  Portage River At Woodville

  Maumee River At Waterville

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC143-173-011803-
/O.EXT.KCLE.FL.W.0053.000000T0000Z-150701T1855Z/
/WDVO1.3.ER.150627T2154Z.150629T1000Z.150701T1255Z.NO/
603 AM EDT WED JUL 1 2015

The flood warning conitnues for 
  the Portage River At Woodville
* Until this afternoon
* At  5:30 AM Wednesday the stage was...9.8 feet 
* Minor flooding is occurring and Minor flooding is forecast
* Flood stage is 9.0 feet 
* The river will fall to below flood stage this morning.
* At 9.0 feet...The river inundates lower portions of Trail Marker 
  Park.

&&

LAT...LON 4136 8354 4148 8334 4143 8334 4135 8349


$$

OHC085-011803-
/O.NEW.KCLE.FL.W.0062.150701T1003Z-000000T0000Z/
/PNVO1.1.ER.150701T0750Z.150701T1800Z.000000T0000Z.NO/
603 AM EDT WED JUL 1 2015

The National Weather Service in Cleveland has issued a 

* Flood warning for 
  the Grand River At Painesville
* From early this morning until further notice
* At  5:00 AM Wednesday the stage was...8.3 feet 
* Minor flooding is occurring and Minor flooding is forecast
* Flood stage is 8.0 feet
* The river will crest at 9.0 feet early this afternoon
* At 8.5 feet...Low land flooding adjacent to the river in the 
  metropark likely. Vrooman Road inundated.

&&

LAT...LON 4173 8130 4176 8124 4173 8120 4176 8100
      4173 8100 4169 8123             

$$

OHC095-173-011803-
/O.EXT.KCLE.FL.W.0056.000000T0000Z-150702T0400Z/
/WTVO1.1.ER.000000T0000Z.150630T0700Z.150701T2200Z.NO/
603 AM EDT WED JUL 1 2015

The flood warning conitnues for 
  the Maumee River At Waterville
* Until late tonight
* At  5:00 AM Wednesday the stage was...11.4 feet 
* Minor flooding is occurring and Minor flooding is forecast
* Flood stage is 11.0 feet
* The river will fall below flood stage early this afternoon
* At 12.0 feet...Flooding begins in Side Cut Metropark. The river is
  out of banks in Waterville. 

&&

LAT...LON 4148 8376 4171 8348 4167 8345 4147 8371
      4145 8374                       

$$
1 follow-up statement
370 
WGUS81 KCLE 011137
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
737 AM EDT WED JUL 1 2015

...The flood warning is cancelled for the following rivers in Ohio...

  Grand River At Painesville

...The flood warning continues for the following rivers in Ohio...

  Maumee River At Waterville

...The flood warning continues for the following rivers in Ohio...

  Portage River At Woodville

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC143-173-011855-
/O.CON.KCLE.FL.W.0053.000000T0000Z-150701T1855Z/
/WDVO1.3.ER.150627T2154Z.150629T1000Z.150701T1255Z.NO/
737 AM EDT WED JUL 1 2015

The flood warning continues for
  The Portage River At Woodville.
* At  7:30 AM Wednesday the stage was 9.2 feet. 
* Flood stage is 9.0 feet. 
* Minor Flooding is occurring and Minor flooding is forecast.
* Forecast...the river will fall to below flood stage this 
  morning.
* At 9.0 feet...The river inundates lower portions of Trail Marker 
  Park.

&&

LAT...LON 4136 8354 4148 8334 4143 8334 4135 8349


$$

OHC085-011207-
/O.CAN.KCLE.FL.W.0062.000000T0000Z-150701T1137Z/
/PNVO1.1.ER.150701T0750Z.150701T0830Z.150701T0957Z.NO/
737 AM EDT WED JUL 1 2015

The flood warning is cancelled for
  The Grand River At Painesville.
* At  7:00 AM Wednesday the stage was 7.8 feet. 
* Flood stage is 8.0 feet. 
* Fell below flood stage at  6 AM Wednesday.
* Forecast...the river will fall to 6.2 feet by Thursday morning.
* At 8.0 feet...Water levels will overrun the banks along the 
  metropark south of Painesville. 

&&

LAT...LON 4173 8130 4176 8124 4173 8120 4176 8100
      4173 8100 4169 8123             

$$

OHC095-173-011937-
/O.EXT.KCLE.FL.W.0056.000000T0000Z-150701T2051Z/
/WTVO1.1.ER.000000T0000Z.150630T0700Z.150701T1451Z.NO/
737 AM EDT WED JUL 1 2015

The flood warning continues for
  The Maumee River At Waterville.
* At  7:00 AM Wednesday the stage was 11.2 feet. 
* Flood stage is 11.0 feet. 
* Minor Flooding is occurring and Minor flooding is forecast.
* At 11.0 feet...A few riverside cabins in Waterville become 
  threatened. Lowland flooding occurs along with some water 
  inundation on River Road. 
* At 9.0 feet...Flooding occurs in lowland areas near the river.


&&

LAT...LON 4148 8376 4171 8348 4167 8345 4147 8371
      4145 8374                       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Jul 1, 3:15 AM EDT, 2 hours 48 minutes earlier.

Area forecast discussion, Jul 1, 3:15 AM EDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
315 AM EDT WED JUL 1 2015

.SYNOPSIS...
A COLD FRONT NORTH TO SOUTH ACROSS THE AREA WILL MOVE EAST OF THE
REGION THIS MORNING. HIGH PRESSURE WILL BUILD SOUTHEAST INTO THE
CENTRAL GREAT LAKES BY THURSDAY NIGHT AND TO NEW YORK BY FRIDAY
MORNING. LOW PRESSURE IS EXPECTED TO BE OVER THE OHIO VALLEY BY
FRIDAY MORNING AND OVER CENTRAL OHIO BY FRIDAY EVENING. HIGH
PRESSURE WILL BUILD EAST ACROSS THE CENTRAL GREAT LAKES SUNDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A COLD FRONT MOVING EAST
ACROSS THE AREA THIS MORNING WILL EXIT TO THE EAST LATER THIS
MORNING. HIGH PRESSURE WITH SOME DRIER AIR WILL PUSH EAST INTO THE
REGION AT THE SURFACE. HOWEVER...STILL SEEING SOME TROUGHINESS ALOFT
AND THERE IS A POSSIBILITY THAT SOME PRECIPITATION COULD LINGER IN
THE EASTERN PORTIONS OF THE FORECAST AREA THIS MORNING. WILL KEEP
THE MINIMAL CHANCE THERE. OTHERWISE...CROSSING MY FINGERS IT WILL
STAY DRY ELSEWHERE THROUGH THE DAY BASED ON LATEST GUIDANCE. NOT
LOOKING AT ANY AREAS OF ORGANIZED CONVERGENCE IN THE LOW LEVELS AND
HENCE THE DRY FORECAST. ACTUALLY...STREAMLINES INDICATING MORE OF A
DIVERGENT FLOW PATTERN.

TEMPERATURES REMAIN STATUS QUO SO TO SPEAK WITH LITTLE IN THE WAY OF
AIR MASS CHANGE BEHIND THE COLD FRONT. SO WILL KEEP HIGHS SIMILAR TO
YESTERDAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
SMALL PERTURBATION OR KINK IN THE UPPER LEVEL FLOW WILL SLIDE EAST
ACROSS THE AREA THURSDAY INTO THURSDAY NIGHT. THIS TRANSLATES INTO A
SURFACE LOW PRESSURE SYSTEM THAT WILL MOVE EAST INTO THE OHIO VALLEY
REGION AND THEN EVENTUALLY INTO CENTRAL OHIO BY MID DAY FRIDAY. THIS
FEATURE WILL SPREAD A THREAT FOR SHOWERS AND THUNDERSTORMS ACROSS
THE SOUTHERN TIER OF THE FORECAST AREA MAINLY FRIDAY INTO FRIDAY
NIGHT. EVENTUALLY...LOW PRESSURE AND ASSOCIATED MOISTURE GET EJECTED
OUT TO THE NORTHEAST BY SATURDAY NIGHT.

AIR MASS REMAINS STAGNANT ON THURSDAY WITH LITTLE CHANGE IN
TEMPERATURES BUT A BIT OF WARM AIR ADVECTION WILL TAKE PLACE FRIDAY
AND WILL BUMP TEMPERATURES UP NEAR 80 DEGREES. AS SURFACE RIDGE
TRIES TO BUILD IN FOR SATURDAY...EXPECTING LIGHT NORTHWEST FLOW AND
SOME COOL AIR ADVECTION TO TAKE PLACE AND KNOCK TEMPERATURES BACK
INTO THE MIDDLE TO UPPER 70S. OVERNIGHT LOWS IN THE 60S THROUGH THE
PERIOD.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
THE LONG TERM BEGINS ON SUNDAY WITH WEAK HIGH PRESSURE ACROSS THE
LOWER GREAT LAKES AND OHIO VALLEY. MONDAY THE WEAK RIDGE AND SURFACE
HIGH BEGIN TO MOVE EAST AS A COLD FRONT APPROACHED FROM THE WNW.
WILL HAVE CHANCE POPS FOR THE DAY AS MOISTURE INCREASES ACROSS THE
AREA AHEAD OF THE FRONT. BEST CHANCE WILL COME TUESDAY WITH THE
FRONT MOVING THROUGH THE AREA. HELD POPS TO HIGH CHANCE BUT MAY NEED
TO INCREASE IF MODELS REMAIN CONSISTENT. HIGH TEMPS GENERALLY IN THE
LOWER 80S.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
UPPER TROF ACROSS THE GREAT LAKES TOUCHING OFF THUNDERSTORMS FROM
EAST OF KCLE. THIS NORTH/SOUTH LINE WILL CONTINUE EAST AND THOUGH
BE EAST OF KYNG AND KERI BY 09Z. ELSEWHERE PATCHY MVFR CIGS ARE
FILLING IN AND WILL NEED TO CARRY MVFR AND IFR CIGS INTO THE
MORNING ALONG WITH FOG/MIST. AFTER 14-15Z OR SO ALL MVFR OR LOWER
SHOULD BURN OFF WITH DRIER AIR MOVING IN. COULD SEE VFR CIGS
AROUND BKN050 HANG ON INTO THE EARLY AFTERNOON BUT THE TREND WILL
BE TOWARDS DECREASING CLOUDS AS HIGH PRESSURE BUILDS TOWARD THE
AREA.

OUTLOOK...VFR.

&&

.MARINE...
LOW PRESSURE OVER THE GREAT LAKES WILL MOVE NORTHEAST TODAY.  A COLD
FRONT SOUTHWEST FROM THE LOW WILL MOVE SOUTH OF THE LAKE BY 12Z TODAY.
WINDS WILL REMAIN FROM THE WEST/SOUTHWEST ON THE LAKE AT ROUGHLY 10 TO
15 KNOTS. HIGH PRESSURE WILL BUILD ACROSS THE LAKE THURSDAY.  WEAK HIGH
PRESSURE WILL REMAIN OVER THE LAKE FRIDAY AS WEAK LOW PRESSURE MOVES
INTO THE SOUTHERN OHIO.  THE WEAK LOW WILL REMAIN IN SOUTHERN OHIO
SATURDAY.  HIGH PRESSURE WILL BUILD IN FOR SUNDAY.  WINDS WILL REMAIN
GENERALLY LIGHT THROUGH THE PERIOD WITH NO SMALL CRAFT HEADLINES
EXPECTED.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...LOMBARDY
NEAR TERM...LOMBARDY
SHORT TERM...LOMBARDY
LONG TERM...TK
AVIATION...TK
MARINE...TK
Hazardous weather outlook, Jul 1, 3:22 AM EDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
322 AM EDT WED JUL 1 2015

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-020730-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
322 AM EDT WED JUL 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-020730-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
322 AM EDT WED JUL 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 1, 12:16 AM EDT, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1216 AM EDT WED JUL 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     FLOOD            MCDONALD                41.16N 80.72W
06/30/2015                   TRUMBULL           OH   BROADCAST MEDIA

            FLOODING ON ILLINOIS AVENUE FROM THUNDERSTORM RAINS.
            WATER IN THE GARAGE AND THE LOWER FLOOR OF A RESIDENCE.

&&

KOSARIK

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 9:09 PM EDTSevere Thunderstorm WarningCLEMorrow44 min
Jun 30, 9:33 PM EDTSpecial Marine WarningCLE87 min
Jun 30, 9:44 PM EDTSevere Thunderstorm WarningCLESandusky46 min

Nearby

River Flood Warnings in Ohio, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.